Lightning, Harris
- When
- July 15, 3:30 PM CST
- Where
- Harris County, 0.43 mi NNE of Louetta
- Property damage
- $30,000
- Reported by
- Newspaper
- Coordinates
- 29.905, -95.576
A lightning strike caused an attic fire in a residential home.
A lightning strike caused an attic fire in a residential home.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
A lightning strike caused an attic fire in a residential home.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jul 15, 2:08 PM CST, 1 hour 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 308 PM CDT MON JUL 15 2013 .DISCUSSION... VISIBLE SATELLITE IMAGERY SHOWING SOME LIFTING OF CLOUDS FROM SOUTH TO NORTH ACROSS SE TX. AS A RESULT TEMPS HAVE BUMPED UP TO AROUND 90 ALONG THE COAST WITH MID/UPPER 80S ACROSS HOUSTON. AREAS NORTH OF BRENHAM TO CLEVELAND ARE ALL IN THE LOW 80S TO UPPER 70S. RADAR SHOWS THAT RAIN OVER THE BRAZOS VALLEY HAS THINNED OUT WITH BASICALLY A LINE OF SCATTERED SHOWERS AND THUNDERSTORMS FROM LUFKIN TO CONROE AND OVER LAKE LIVINGSTON. OTHER STORMS HAVE DEVELOPED SW OF HOUSTON NEAR SUGARLAND. RAIN RATES REMAIN MODEST WITH MOST AREAS PICKING UP A TENTH TO A QUARTER INCH BUT SOME OF THE STRONGER STORMS HAVE PRODUCED A QUICK INCH OF RAIN. THINK WITH DEEP MOISTURE STILL OVER THE AREA AND ENOUGH HEATING THROUGH THE AFTERNOON...COULD GET MORE THUNDERSTORM ACTIVITY HEADED INTO RUSH HOUR AND THE EVENING. THE ACTIVITY SHOULD COME TO AN END AROUND 02-03Z (9-10PM) TONIGHT. UPPER LEVEL LOW OVER TX/OK PANHANDLES SHOULD CONTINUE TO MOVE W TOWARDS N MEX TONIGHT INTO TOMORROW. THIS SHOULD ALLOW FOR SOLID DEEP SE FLOW OFF THE GULF. LOOKING AT GOES SOUNDER PRECIP WATER PRODUCT...PLENTY OF DEEP MOISTURE IN THE GULF THAT IS EXPECTED TO MOVE THIS WAY. THINK NAM/GFS/ECMWF ALL HINT AT THIS SO THINK 50/60 POPS LOOK ABOUT RIGHT. THINK THERE WILL AT LEAST BE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA STARTING IN THE MORNING AND MOVING INLAND DURING THE DAY. ACTIVITY SHOULD BE DIURNALLY DRIVEN SO EXPECT DECREASE IN COVERAGE FOR THE NIGHT TIME. DEEP MOISTURE SHOULD REMAIN OVER THE REGION THROUGH WED SO 40/50 POPS LOOK REASONABLE. THE MAIN UNCERTAINTY WITH CONVECTION ON WEDNESDAY WILL BE HOW MUCH THE UPPER LEVEL RIDGE NOW OVER THE OHIO RIVER VALLEY RETROGRADES BACK TOWARDS THE MIDWEST AND HOW STRONG THE RIDGE REMAINS. LOOKS LIKE WE WILL STILL KEEP SOME DEEP SE/E FLOW THROUGH THE MIDDLE OF THE WEEK AND THE RIDGE WILL IMPACT SE TX MORE FOR THE END OF THE WEEK. GFS/ECMWF FOR THE WEEKEND KEEP AN ELONGATED RIDGE STRETCHED ACROSS MUCH OF THE U.S. FROM THE ROCKIES TO MISS RIVER VALLEY. THINK RIDGE MAY STILL BE JUST WEAK ENOUGH FOR AFTERNOON STORMS SO 20 POPS LOOK REASONABLE FRI/SAT. LOOKS LIKE THE RIDGE REALLY BUILDS OVER THE AREA SUNDAY SO WILL KEEP POPS OUT FOR THE FAR EXTENDED PORTION OF THE FOREACST. MAX TEMPS FOR THE WEEK WILL BE CHALLENGING THE NEXT COUPLE OF DAYS WITH CLOUD COVER AND THUNDERSTORM ACTIVITY BUT SHOULD WARM BACK INTO THE MID 90S FOR THE WEEKEND. 39 && .MARINE... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MID WEEK AS AN UPPER LEVEL LOW MOVING WESTWARD ACROSS THE SOUTHERN PLAINS DRAWS RICH MOISTURE ACROSS THE COASTAL WATERS. WINDS TONIGHT WILL BECOME A BIT MORE EASTERLY BUT OVERALL TREND WILL BE FOR ONSHORE WINDS. MAY SEE SOME SLIGHTLY HIGHER WAVE HEIGHTS ACROSS THE FAR OFFSHORE WATERS TUESDAY NIGHT INTO WEDNESDAY AS A SWELL APPROACHES THE CENTRAL TEXAS COAST FROM THE BAY OF CAMPECHE. 38 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 72 90 73 91 73 / 40 60 40 50 20 HOUSTON (IAH) 74 90 74 90 75 / 40 60 40 50 20 GALVESTON (GLS) 81 88 80 88 81 / 50 60 40 50 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...39 AVIATION/MARINE...38
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 320 PM CDT MON JUL 15 2013 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-162030- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 320 PM CDT MON JUL 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS AFTERNOON AND EVENING. MOST OF THE ACTIVITY WILL REMAIN BELOW SEVERE LEVELS BUT STILL CAPABLE OF GUSTY WINDS...BRIEF HEAVY RAINFALL OF AN INCH AN HOUR AND FREQUENT LIGHTNING. THUNDERSTORM ACTIVITY SHOULD COME TO AN END LATER TONIGHT BEFORE MIDNIGHT. OTHERWISE HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY DEEP MOISTURE WILL REMAIN OVER SOUTHEAST TEXAS THE NEXT COUPLE OF DAYS THROUGH WEDNESDAY. DECENT RAIN CHANCES WILL CONTINUE AS A RESULT WITH A THREAT FOR BRIEF HEAVY RAINFALL IN SOME OF THE STRONGER STORMS. ANY STRONG THUNDERSTORM WILL BE CAPABLE OF FREQUENT LIGHTNING...GUSTY WINDS AND BRIEF HEAVY RAINFALL. THUNDERSTORM CHANCES DECREASE THROUGH THE END OF THE WEEK AS MOISTURE SLIGHTLY DECREASES AND AN UPPER LEVEL HIGH PRESSURE BUILDS INTO TEXAS. OTHERWISE HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 346 PM CDT MON JUL 15 2013 TXZ199-212-213-152130- HARRIS TX-WALLER TX-MONTGOMERY TX- 346 PM CDT MON JUL 15 2013 ...STRONG THUNDERSTORM FOR WESTERN HARRIS...NORTHEASTERN WALLER AND SOUTHWESTERN MONTGOMERY COUNTIES UNTIL 430 PM CDT... AT 343 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR JERSEY VILLAGE...MOVING NORTHWEST AT 30 MPH. HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... JERSEY VILLAGE...TOMBALL...PINEHURST...MAGNOLIA AND STAGECOACH. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. RAINFALL OF 1 TO 2 INCHES AN HOUR WILL BE POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 2980 9546 2978 9580 3023 9597 3025 9554 TIME...MOT...LOC 2043Z 156DEG 28KT 2990 9563 39
The Houston radar (KHGX), 68 km away, was scanning. The volume nearest the first event began at 21:30 UTC.
1 lightning. Local standard time, as filed.
A lightning strike caused an attic fire in a residential home.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, July 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 470013.